Posted by: Thixia | February 28, 2008

Tysabri warning to doctors

This was posted on the FDA web page

Important Safety Information
February 2008

Dear Healthcare Professional,

Biogen ldec and Elan are writing to inform you of new safety information regarding TYSABRI” (natalizumab). The full Prescribing Information has been revised to add to the Warnings and Precautions section information related to clinically significant liver injury that has been reported in patients treated with TYSABRI in the post-marketing setting.

The following Warning has been added to the Prescribing Information:
Warnings and Precautions

Clinically significant liver injury has been reported in patients treated with TYSABRI in the post marketing setting. Signs of liver injury, including markedly elevated serum hepatic enzyrnes and elevated total bilirubin, occurred as early as six days after the first dose; signs of liver injury have also been reported for the first time after multiple doses. In same patients, liver injury recurred upon rechallenge, providing evidence that TVSABRI caused the injury. The combination of transaminase elevations and elevated bilirubin without evidence of obstruction is generally recognized as an important predictor of severe liver injury that may teed to death or the need for a liver transplant in some patients.

TYSABRI should be discontinued in patients with jaundice or other evidence of significant liver injury (e.g., laboratory evidence).
Additionally, the Patient Counselling section has been updated to instruct physicians to inform their patients that TYSABRI may cause liver injury.

Patients should be instructed to read the Medication Guide for symptoms of liver damage.

17. PATIENT COUNSELLING INFORMATION

17.5 Hepatotoxicity (liver toxicity)

Inform patients that TYSABRI may cause liver injury. Instruct the patient to contact their doctor if they develop symptoms of hepatoxicity.

At Biogen ldec and Elan, patient safety is our highest priority and we are committed to ensuring that healthcare professionals continue to receive the necessary information to prescribe TYSABRl appropriately.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Categories

%d bloggers like this: